MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 +8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 +8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-07-100
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Loss of Range of Motion (2032); Metal Related Pathology (4530); Physical Asymmetry (4573); Swelling/ Edema (4577)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.E3 initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation complaint received ad (b)(6) 2022.Patient was revised was due to pain, toxic levels of cobalt and chromium, mri showed consistent metallosis.Doi: 2011.Dor: (b)(6) 2022.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthese for evaluation.X-ray evidence provided was reviewed and found the liner dislocated from the mating head implant.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Event or Problem Description
After a review of the medical records, the event on (b)(6) 2022 reported closed posterior hip dislocation due to a waterskiing accident.The patient complained of right hip pain and limited movement.The patient had an obvious deformity of the right hip.The right leg was shortened and showed signs of hip dislocation.The surgeon was able to relocate the right hip.On (b)(6) 2022 patient fall from a standing position and heard an audible pop sound and had right hip dislocation, pain, tenderness, and distress.Recurrent dislocation and nerve damage.Dislocation reduction was performed.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.The photographs attached were reviewed, however they do not represent the current complaint condition.Therefore the investigation could not draw any conclusions about the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device (136507100/2910748) product and lot numbers, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthese for evaluation.The photographs attached were reviewed, however they do not represent the current complaint condition.Therefore the investigation could not draw any conclusions about the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device (136507100/2910748) product and lot numbers, and no non-conformances were identified.
 
Event or Problem Description
Medical records received.After review of medical records patient was revised was due to failed right hip metal on metal replacement and elevated metal ions associated with pseudotumor.Operative notes indicated swelling prior to incision.Once the fascia was incised, a large serosanguineous that was great tented collection fluid was encountered.It was quite voluminous.That fluid collection was evacuated with suction.There was a large membrane of a great into amount of tissue coming from the joint and going into the extra-articular and lateral trochanteric tissues.The pseudotumor was at least 15x 20cm in size.N.There is significant corrosion seen at the base of the trunnion as well as within the ball.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6: swelling/ edema (e2338) is being utilized to capture swelling & edema.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 medical device problem code.

Brand Name
ASPHERE M SPEC 12/14 40 +8.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15551057
Report Number1818910-2022-19673
Device Sequence Number5912494
Product Code KWA
UDI-Device Identifier10603295033011
UDI-Public10603295033011
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/06/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2014
Device Model Number1365-07-100
Device Catalogue Number136507100
Device Lot Number2910748
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/10/2022
02/10/2023
03/03/2023
03/01/2023
06/07/2023
07/25/2023
09/19/2023
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date10/11/2022
02/21/2023
03/06/2023
03/08/2023
06/07/2023
08/07/2023
09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINNACLE 100 ACET CUP 56MM; PINNACLE MTL INS NEUT40IDX56OD; SUMMIT DUOFIX TAP SZ7 STD OFF; UNK HIP ACETABULAR LINER METAL; UNK HIP FEMORAL HEAD METAL; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite